Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 24, 2014, 04:30:34 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 647064
  • Total Topics: 49293
  • Online Today: 181
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 138
Total: 142

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Norvir side effects...anyone else had these?  (Read 975 times)

0 Members and 1 Guest are viewing this topic.

Offline new_to_this

  • Member
  • Posts: 24
Norvir side effects...anyone else had these?
« on: February 04, 2010, 01:21:19 PM »
I am hopefull that I have found the reason that I was having some major issues for the past 18 months and I believe it was the norvir.

I was experiencing, atoxia, massive speach issues, dizzyness, vision issues, vertigo just to name the big hitters.  They decided after a year it was 'ceraberral syndrome', something not seen since the early 90's and new meds.  My nuerologist 'thinks' he can see shadows on my 1st MRI from 18 months ago when this all started as dissyness and vertigo, with some mild speech and walking issues, but none of the other 10 DRs can see it even after he points it out.

my ID doc was sure it wasn't his meds (im on reyatz, truvada and norvir) and I believed him, but kept asking him for a drup holiday or to be switched just to make sure. Anyhow, I stopped taking all the other meds that had been perscribed for me(clonazapam, ambien, blood pressure, allegra) and things got somewhat better, but still was not even able to walk across the room or say an entire sentence.

So after that, I looked again at the side effects of norvir and it was a spot on match for the more rare but serious side effects, so I stopped taking it 6 days ago and...now I can speek again, my walking is much better, in fact almost everyone of my issues has gotten at least 50% better(if not more)
It has been 6 days off the meds and I would think that it may take at least 2 weeks off to see for sure if it was indeed the causse. I am still taking the truvada and reyataz, but how much danger am i running by doing this?   
Has anyone else run into anything like this?
Thanks
« Last Edit: February 04, 2010, 01:24:14 PM by new_to_this »

Offline new_to_this

  • Member
  • Posts: 24
Re: Norvir side effects...anyone else had these?
« Reply #1 on: February 04, 2010, 01:33:10 PM »
Sorry going to have to post this in 2 parts, this web page is not playing well..lol. Anyhow, I would have worked with my doc on this but he has totally resisted the fact that it was he meds causing this but it sure seems like it now and i was not going to live life that way on the meds, it was killing me.

From what i can see at this point the clonazapam was 'hiding' a lot of the initial side effects for about 3 years and then it went 'whole hog' on me..just an observation on my part.

part of my fear here is that by removing the norvir, could i be causing myself further harm by making that class of drugs less effictive on me? 

I know there is no way i can go to him until i have rock solid proof (like walking into his office, without the walker, and speak clearly)

Offline Trout

  • Member
  • Posts: 10
Re: Norvir side effects...anyone else had these?
« Reply #2 on: February 04, 2010, 01:57:50 PM »
part of my fear here is that by removing the norvir, could i be causing myself further harm by making that class of drugs less effictive on me? 

The tenofovir in Truvada can significantly reduce blood levels of Reyataz, that's why the Reyataz needs to be boosted with Norvir.
If you're absolutely sure that Norvir is causing all the nasty side effects you mentioned, you could consider changing to one of the following combos:

- Epzicom + Reyataz. You'll have to pass the HLAB5701B test first (allergie test for the abacavir in Epzicom), but this combo doesn't require boosting
- Truvada + Isentress





Offline new_to_this

  • Member
  • Posts: 24
Re: Norvir side effects...anyone else had these?
« Reply #3 on: February 04, 2010, 02:14:56 PM »
I am not totally sure yet but for the last 18 months i could not speak, i sounded like i was totally smashed(this was SO embarassing!!)  and as i stopped each of the other non hiv meds each of the symptoms either got a little better and or some of them did disappear.  once off all of them i was about 25% better give or take, but after 6 days off the norvir i am speaking clearly and speaking at a notmal speed.. my walking is starting to become MUCH more normal and getting better every day.

The one thing i am concerned about is how long can i stop taking it before i have to worry about not being able to go back on it?

Thanks for the reply!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.